Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 262, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 7:15 PM CDT for Pecos County, Texas. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 1, 2019, 8:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 136 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:51 PM CDT | HAIL 1.5 | Fort Stockton, TX | NORTHWEST SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
199
WUUS54 KMAF 020015
SVRMAF
TXC371-020130-
/O.NEW.KMAF.SV.W.0262.190602T0015Z-190602T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
715 PM CDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Pecos County in southwestern Texas...
* Until 830 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located over Fort
Stockton, moving southeast at 15 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 253 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 10300 3101 10285 3077 10249 3069 10269
3063 10296
TIME...MOT...LOC 0014Z 320DEG 13KT 3092 10291
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
104 follow-up statements
191
WWUS54 KMAF 020037
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
737 PM CDT Sat Jun 1 2019
TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
737 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...
At 737 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 257 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3098 10294 3101 10285 3077 10249 3069 10269
3063 10296
TIME...MOT...LOC 0037Z 320DEG 13KT 3086 10285
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
10316
WWUS54 KMAF 020046
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
746 PM CDT Sat Jun 1 2019
TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
746 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...
At 746 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 258 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 10291 3095 10279 3077 10249 3070 10267
3072 10292
TIME...MOT...LOC 0046Z 317DEG 12KT 3086 10283
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
10868
WWUS54 KMAF 020104
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
804 PM CDT Sat Jun 1 2019
TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
804 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...
At 804 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3088 10288 3088 10271 3079 10254 3074 10269
3074 10287
TIME...MOT...LOC 0104Z 324DEG 6KT 3084 10280
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
10799
WWUS54 KMAF 020121
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
821 PM CDT Sat Jun 1 2019
TXC371-020130-
/O.EXP.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
821 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY WILL
EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3088 10288 3088 10271 3079 10254 3074 10269
3074 10287
TIME...MOT...LOC 0120Z 320DEG 13KT 3080 10276
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:48 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 1, 5:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, Jun 1, 6:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Sat Jun 1 2019
TXZ275>277-020045-
Chinati Mountains TX-Marfa Plateau TX-Davis Mountains TX-
659 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Marfa, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marfa.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3007 10430 3040 10397 3011 10366 2996 10400
2997 10400 2996 10401 2997 10402 2995 10402
2996 10403 2995 10403 2992 10410
TIME...MOT...LOC 2358Z 232DEG 26KT 3006 10409
10Local storm report, Jun 1, 7:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
700 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 5 N FORT STOCKTON 30.96N 102.89W
06/01/2019 E1.00 INCH Pecos TX TRAINED SPOTTER
&&
MSCHULDTSpecial weather statement, Jun 1, 7:00 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 600 PM MDT Sat Jun 1 2019 NMZ028-020015- Eddy County Plains NM- 600 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 615 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm over Seven Rivers Airport, or 17 miles south of Artesia, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brantley Lake State Park, Seven Rivers Airport, Dayton and Lakewood. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3249 10455 3256 10459 3279 10436 3257 10420 TIME...MOT...LOC 0000Z 232DEG 26KT 3260 10447 10
Special weather statement, Jun 1, 7:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Sat Jun 1 2019
TXZ277-278-020030-
Davis Mountains TX-Davis Mountains Foothills TX-
702 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alpine and Alpine-Casparis Municipal Airport.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3019 10359 3029 10376 3051 10366 3058 10352
3041 10330
TIME...MOT...LOC 0002Z 214DEG 23KT 3031 10363
10Local storm report, Jun 1, 7:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
706 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 8 NW FORT STOCKTON 30.97N 102.98W
06/01/2019 M1.75 INCH Pecos TX EMERGENCY MNGR
HIGHWAY 285 AND WEST GOMEZ ROAD
&&
CMRLocal storm report, Jun 1, 7:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
707 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 N FORT STOCKTON 30.96N 102.89W
06/01/2019 E1.50 INCH Pecos TX TRAINED SPOTTER
&&
MSCHULDTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:02 PM CDT | Special Weather Statement | MAF | 28 min | |
| Jun 1, 7:13 PM CDT | Tornado Warning | MAF | Pecos | 32 min |
| Jun 1, 7:38 PM CDT | Special Weather Statement | MAF | Reeves | 37 min |
| Jun 1, 7:47 PM CDT | Special Weather Statement | MAF | 28 min | |
| Jun 1, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 58 min |
| Jun 1, 7:49 PM CDT | Special Weather Statement | MAF | Winkler | 26 min |
| Jun 1, 7:51 PM CDT | Special Weather Statement | MAF | Cochran | 24 min |
| Jun 1, 8:13 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 1, 8:15 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| Jun 1, 8:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| Jun 1, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward | 61 min |
| Jun 1, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 58 min |
| Jun 1, 9:10 PM CDT | Special Weather Statement | MAF | 50 min | |
| Jun 1, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward, Winkler | 21 min |
| Jun 1, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Jun 1, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 63 min |
| Jun 1, 10:41 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 1, 11:31 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 11:32 PM CDT | Special Weather Statement | MAF | Ward | 28 min |
| Jun 2, 12:07 AM CDT | Special Weather Statement | MAF | Yoakum | 23 min |
| Jun 2, 12:26 AM CDT | Special Weather Statement | MAF | Culberson, Reeves | 49 min |
| Jun 2, 12:40 AM CDT | Special Weather Statement | MAF | Gaines | 50 min |
| Jun 2, 1:03 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 42 min |
| Jun 2, 1:31 AM CDT | Special Weather Statement | MAF | Reeves | 44 min |
| Jun 2, 1:48 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 42 min |
| Jun 2, 2:59 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 4:34 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 2, 4:52 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 2, 5:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 2, 5:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | MAF | Brewster | 28 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 2, 5:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Jun 2, 5:44 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 66 min |
| Jun 2, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 65 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Jun 2, 6:47 PM CDT | Special Weather Statement | MAF | Presidio | 28 min |
| Jun 2, 6:48 PM CDT | Special Weather Statement | MAF | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.